Authors: Žunić, Joviša 
Title: Notes on optimal convex lattice polygons
Journal: Bulletin of the London Mathematical Society
Volume: 30
Issue: 4
First page: 377
Last page: 385
Issue Date: 1-Jan-1998
Rank: M22
ISSN: 0024-6093
DOI: 10.1112/S0024609398004482
In this paper we consider connections between three classes of optimal (in different senses) convex lattice polygons. A classical result is that if G is a strictly convex curve of length s, then the maximal number of integer points lying on G is essentially 3/(2π)1/3 · s2/3 ≈ 1.625578 · s2/3. It is proved here that members of a class of digital convex polygons which have the maximal number of vertices with respect to their diameter are good approximations of these curves. We show that the number of vertices of these polygons is asymptotically 12/(2π(2+√2·In(1+√2)))2/3· s2/31.60739·s2/3, where s is the perimeter of such a polygon. This result implies that the area of these polygons is asymptotically less than 0.0191612·n3, where n is the number of vertices of the observed polygon. This result is very close to the result given by Colbourn and Simpson, which is 13/784·n3 ≈ 0.0191326·n3. The previous upper bound for the minimal area of a convex lattice n-gon is improved to 1/54·n3 ≈ 0.0185185·n3 as n → ∞.
Publisher: Wiley

Show full item record


checked on Jun 15, 2024

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.